Alert archive / Idaho / Areal Flood Warnings in 2017
Areal Flood Warning 21, NWS Pocatello, ID
NWS Pocatello, ID issued this areal flood warning at Feb 21, 2017, 4:03 PM MST for Caribou County, Idaho. It was in force for 66 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2017, 4:03 PM MST (23:03 UTC)
- Expired
- Feb 24, 2017, 10:23 AM MST
- In force
- 66 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Caribou County, ID
The radar
The Pocatello radar (KSFX), 104 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
234
WGUS45 KPIH 212303
FLWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pocatello ID
403 PM MST TUE FEB 21 2017
IDC029-222300-
/O.NEW.KPIH.FA.W.0021.170221T2303Z-170222T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caribou ID-
403 PM MST TUE FEB 21 2017
The National Weather Service in Pocatello has issued a
* Flood Warning for...
South central Caribou County in southeastern Idaho...
* Until 400 PM MST Wednesday
* At 401 PM MST, emergency management officials reported flooding in
the Gem Valley south of the town of Grace. Homes are being
inundated and highways and other minor roads are once again under
water.
* Some locations that will experience flooding include...
Lago and Niter.
LAT...LON 4261 11165 4242 11160 4242 11170 4243 11171
4243 11174 4242 11174 4242 11187 4259 11190
$$
Messick3 follow-up statements
695
WGUS45 KPIH 222010
FLWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pocatello ID
110 PM MST WED FEB 22 2017
IDC029-232300-
/O.EXT.KPIH.FA.W.0021.000000T0000Z-170223T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caribou ID-
110 PM MST WED FEB 22 2017
The National Weather Service in Pocatello has extended the
* Flood Warning for...
South central Caribou County in southeastern Idaho...
* Until 400 PM MST Thursday
* Local Emergency management reported continued significant low land
flooding over roadways, in fields and in houses. Though cooler
temperatures are expected to move into the area today into
tonight, continued snow melt is likely especially with several
inches of snow in the forecast. Snow will start this evening and
continue through early Friday. Temperatures will gradually start
to rise Saturday and daytime temperatures will approach the low to
mid 30s by Monday which will aide to melting.
* Some locations that will experience flooding include...
Grace, Lago, and Niter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 4261 11165 4242 11160 4242 11170 4243 11171
4243 11174 4242 11174 4242 11187 4259 11190
$$
TW108
WGUS45 KPIH 231853
FLWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pocatello ID
1153 AM MST THU FEB 23 2017
IDC029-272300-
/O.EXT.KPIH.FA.W.0021.000000T0000Z-170227T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caribou ID-
1153 AM MST THU FEB 23 2017
The National Weather Service in Pocatello has extended the
* Flood Warning for...
South central Caribou County in southeastern Idaho...
* Until 400 PM MST Monday
* At 1149 AM MST, emergency management officials reported flooding
continues in Caribou County, from Grace southward through the Gem
Valley.
* Some locations that will experience flooding include...
Grace, Lago, and Niter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from snow melt has caused flooding of small creeks
and streams, country roads, farmland, and other low lying spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in a flooding situation. Do not attempt to
cross flooded roads. Find an alternate route.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 4261 11165 4242 11160 4242 11170 4243 11171
4243 11174 4242 11174 4242 11187 4259 11190
$$
Messick818
WGUS85 KPIH 241723
FLSPIH
Flood Statement
National Weather Service Pocatello ID
1023 AM MST FRI FEB 24 2017
IDC029-241732-
/O.CAN.KPIH.FA.W.0021.000000T0000Z-170227T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Caribou ID-
1023 AM MST FRI FEB 24 2017
...THE FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL CARIBOU
COUNTY...
Flood waters have receded due to colder temperatures and are no
longer expected to pose a threat to life or property. Please
continue to heed any road closures in the area.
LAT...LON 4261 11165 4242 11160 4242 11170 4243 11171
4243 11174 4242 11174 4242 11187 4259 11190
$$
HustonWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this areal flood warning went out at Feb 21, 2:12 PM MST, 1 hour 51 minutes earlier.
Area forecast discussion, Feb 21, 2:12 PM MST, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 212 PM MST Tue Feb 21 2017 .SHORT TERM...Today through Thursday...Rain, snow showers and isolated thunderstorms encompass Southeast Idaho this afternoon. At 2 p.m. MST, a line of showers extended from Teton County to Cassia Country with embedded thunderstorms across southern Power County. These lines are progressing to the northeast. Through the evening hours, expect additional rain, snow and thunderstorms to persist across the Interstate corridor, and fill in through the Southeast corner of Bear Lake Country. Heavy snow is expected in the Idaho portion of the Wasatch Mountains this evening and overnight, therefore a Winter Weather Advisory has been issued for this area until 6 am MST tomorrow morning. Three to six inches of new snow is forecast. Rain and snow is expected in area like Montpelier, Soda Springs and Preston with thunderstorms possible. Meanwhile, thunderstorms are possible this evening for the southern Snake Plain areas, with small hail and gusty winds the primary threat. Wind gusts may exceed 60 mph at times. The threat for severe weather will diminish greatly after 8 p.m. MST. The other concern for this afternoon and evening is regarding winds and wind gusts that are not associated with thunderstorms. Wind Advisories will continue for the lower Snake and Southern Highlands tonight, along with a High Wind Warning, due to forecast strong gusty winds from the southwest and west. The forecast for Wednesday brings winds out of the west to northwest around 10 mph and quite a temperature drop. High temperatures in the mid to upper 30s are forecast in the Snake River Plain while below freezing temperatures are expected at higher elevations. More snow showers are expected Wednesday afternoon and evening for the Southern Highlands in particular, with a chance for snow showers for the rest of SE Idaho. Confidence is very low for the rest of SE Idaho to see much accumulation tomorrow. Thursday is looking more favorable for snow across the region and valley locations even look to pick up some accumulation. At this time, over an inch is forecast for most locations except for the Southern Highlands and the Eastern Magic Valley. Three inches or so is forecast in the Sawtooth Mountains and Caribou Highlands. NP/DMH && .LONG TERM...Friday through next Tuesday. SE ID remains under influence of broad upper trough over western US early in the period. Exiting shortwave keeping showers lingering over mainly eastern half of region Friday. By Saturday, next shortwave drops along coast into base of trough but retrogrades westward off the coast, merging with close low near 140W. Consolidated trough does drive into the Great Basin during the day Monday, mainly in response to next shortwave dropping along PacNW coast. Model differences manifest in which feature takes precedence. GFS favors southern (first) low, with moisture tap. ECMWF favors moisture remaining limited and further south. Have blended toward the middle given timing similarities between the models with greatest upward nudge Monday into Monday night, particularly eastern highlands. DMH && .AVIATION...Widespread weak convection occurring across SE Idaho this afternoon ahead of surface cold front. Winds struggling this afternoon but convectively enhanced, but convection also locally dropping snow levels. Still seeing widespread VFR/MVFR but locations could drop to IFR as ceilings drop with influence of snow. Main precipitation band ends this evening, so return to VFR/MVFR expected. However, models show low level moisture around sunrise and guidance continues to hint at possibility of fog/stratus, so leaned into that potential after 10Z. DMH && HYDROLOGY...Moderate precipitation amounts and mild low to mid elevation temperatures the past several days have maintained and potentially worsened low land flooding threat across the region. Minidoka county has, in particular, seen increased low land flooding. Will continue all low land flood headlines with exception of Central Blaine county and Butte county where no flooding is occurring. With moderate to heavy rain expected this afternoon through this evening for areas below 6500 feet, some of the flood advisory areas may see increased flooding. These areas, to include Jefferson, Southwest Caribou, Western Bonneville, and Western Madison counties, may need to be upgraded to flood warnings. Some rises have been seen in area creeks as well as some small responses to rivers. Have also continued the flood warning for Portneuf River at Pocatello with the river forecasted to rise to flood stage this evening. Current trend is to increase the crest and maintain the time the gauge spends above flood stage, dropping below flood stage early Saturday afternoon. A cool down Wednesday through most of the weekend will aide to the slow down and possible elimination of some flooding, though it may take some time to see the full effect. Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM MST this evening for IDZ017-021-022. High Wind Warning until 6 PM MST this evening for IDZ020. Winter Weather Advisory from 5 PM this afternoon to 6 AM MST Wednesday for IDZ025. &&
In the hours before
Local storm report, Feb 21, 10:13 AM MST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1013 AM MST TUE FEB 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM NON-TSTM WND GST 9 SSW MUD LAKE 43.72N 112.53W
02/21/2017 M72 MPH JEFFERSON ID MESONET
MESONET STATION 8 SSW MUD LAKE /ARLROV/.
0900 AM NON-TSTM WND GST 5 WSW GANNETT 43.33N 114.28W
02/21/2017 M71 MPH BLAINE ID MESONET
MESONET STATION 5 WSW GANNETT /ITD50/.
0725 AM NON-TSTM WND GST 1 WNW CAMAS 44.01N 112.24W
02/21/2017 M66 MPH JEFFERSON ID MESONET
MESONET STATION 1 WNW CAMAS /ARLHAM/.
0900 AM NON-TSTM WND GST 1 NE TERRETON 43.84N 112.42W
02/21/2017 M64 MPH JEFFERSON ID MESONET
MESONET STATION TERRETON /ARLTER/.
0450 AM NON-TSTM WND GST 14 WSW MACKAY 43.81N 113.85W
02/21/2017 M59 MPH CUSTER ID MESONET
MESONET STATION COPPER BASIN /CBFI1/.
0145 PM NON-TSTM WND GST 11 WSW ATOMIC CITY 43.40N 113.02W
02/20/2017 M59 MPH BUTTE ID MESONET
MESONET STATION 11 WSW ATOMIC CITY /ARLSUM/.
0815 AM NON-TSTM WND GST 1 N ROBERTS 43.74N 112.13W
02/21/2017 M57 MPH JEFFERSON ID MESONET
MESONET STATION 1 N ROBERTS /ARLROB/.
0400 AM NON-TSTM WND GST 2 SW KETCHUM 43.66N 114.40W
02/21/2017 M57 MPH BLAINE ID MESONET
MESONET STATION SUN VALLEY - BALD MTN
/SVB1H/.
0944 AM NON-TSTM WND GST 6 S SUN VALLEY 43.60N 114.32W
02/21/2017 M55 MPH BLAINE ID MESONET
MESONET STATION OHIO GULCH /OHOI1/.
1250 PM NON-TSTM WND GST 2 ENE FORT HALL 43.02N 112.41W
02/20/2017 M53 MPH BANNOCK ID MESONET
MESONET STATION 2 ENE FORT HALL /ARLFOR/.
1215 PM NON-TSTM WND GST 4 NNW HUMPHREY 44.53N 112.27W
02/20/2017 M53 MPH CLARK ID MESONET
MESONET STATION 2 SE MONIDA /ITDB2/.
0830 AM NON-TSTM WND GST 7 S HAMER 43.83N 112.20W
02/21/2017 M52 MPH JEFFERSON ID MESONET
MESONET STATION 6 S HAMER /ITD94/.
0630 AM NON-TSTM WND GST 1 ENE HOWE 43.78N 112.98W
02/21/2017 M52 MPH BUTTE ID MESONET
MESONET STATION 1 E HOWE /ARLHOW/.
0835 AM NON-TSTM WND GST 2 NNE SUGAR CITY 43.90N 111.74W
02/21/2017 M51 MPH MADISON ID MESONET
MESONET STATION 1 NNE SUGAR CITY /ARLSUG/.
0740 AM NON-TSTM WND GST 1 SSE ARCO 43.62N 113.30W
02/21/2017 M51 MPH BUTTE ID MESONET
MESONET STATION ARCO ARL /ARLARC/.
0650 AM NON-TSTM WND GST 12 E HOWE 43.78N 112.76W
02/21/2017 M51 MPH BUTTE ID MESONET
MESONET STATION SAND DUNES /ARLSAN/.
0310 PM NON-TSTM WND GST 13 NE ATOMIC CITY 43.59N 112.65W
02/20/2017 M50 MPH BINGHAM ID MESONET
MESONET STATION 13 NE ATOMIC CITY /ARLEBR/.
0900 AM NON-TSTM WND GST 3 SSW ASHTON 44.03N 111.47W
02/21/2017 M49 MPH FREMONT ID MESONET
MESONET STATION ASHTON AGRIMET /AHTI/.
0827 AM NON-TSTM WND GST 1 NW REXBURG 43.83N 111.80W
02/21/2017 M49 MPH MADISON ID ASOS
ASOS STATION REXBURG AIRPORT /RXE/.
1106 AM HIGH SUST WINDS 1 SSW HEYBURN 42.54N 113.77W
02/20/2017 M47 MPH CASSIA ID ASOS
ASOS STATION BURLEY AIRPORT /BYI/.
&&
NWS POCATELLO ID
IRIS SYSTEMSpecial weather statement, Feb 21, 12:32 PM MST, 3 hours 31 minutes before
Special Weather Statement National Weather Service Pocatello ID 1232 PM MST TUE FEB 21 2017 IDZ021-023-212015- Caribou Highlands ID-Lower Snake River Plain ID- 1232 PM MST TUE FEB 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARIBOU... NORTHWESTERN BANNOCK...NORTHEASTERN POWER AND SOUTH CENTRAL BINGHAM COUNTIES UNTIL 115 PM MST... At 1231 PM MST, Doppler radar was tracking a strong thunderstorm near American Falls Reservoir, moving northeast at 55 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pocatello, American Falls Reservoir, Chubbuck, Fort Hall Buffalo Lodge, Fort Hall Townsite, Fort Hall Mount Putnam, Fort Hall Lincoln Creek Lodge, Fort Hall Bannock Creek Lodge, Pocatello Airport and Fort Hall Putnam Lodge. LAT...LON 4274 11271 4289 11284 4324 11210 4300 11190 TIME...MOT...LOC 1931Z 239DEG 48KT 4286 11269 Hedges
Special weather statement, Feb 21, 1:51 PM MST, 2 hours 12 minutes before
Special Weather Statement National Weather Service Pocatello ID 151 PM MST TUE FEB 21 2017 IDZ022-023-212115- Caribou Highlands ID-South Central Highlands ID- 151 PM MST TUE FEB 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ONEIDA...SOUTH CENTRAL BANNOCK...SOUTHEASTERN POWER AND EAST CENTRAL CASSIA COUNTIES UNTIL 215 PM MST... At 150 PM MST, Doppler radar was tracking a strong thunderstorm 12 miles north of Juniper, or 20 miles east of Malta, moving east at 55 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Juniper, Daniels Reservoir, Sweetzer Summit and Holbrook. LAT...LON 4208 11305 4225 11315 4250 11238 4225 11225 TIME...MOT...LOC 2050Z 249DEG 53KT 4220 11299 Hedges
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:21 AM MST | Special Weather Statement | PIH | Fremont, Madison, Teton | 24 min |
| Feb 21, 8:54 AM MST | High Wind Warning | PIH | 9 hr | |
| Feb 21, 12:03 PM MST | Areal Flood Warning | PIH | Franklin, Oneida | 24 hr |
| Feb 21, 12:21 PM MST | Areal Flood Warning | PIH | Bannock, Bingham, Caribou, Oneida, Power | 24 hr |
| Feb 21, 12:31 PM MST | Areal Flood Advisory | PIH | Bonneville, Jefferson, Madison | 24 hr |
| Feb 21, 12:32 PM MST | Special Weather Statement | PIH | Bingham | 43 min |
| Feb 21, 12:58 PM MST | Areal Flood Advisory | PIH | Bannock, Power | 24 hr |
| Feb 21, 1:47 PM MST | Winter Weather Advisory | PIH | 13 hr | |
| Feb 21, 1:51 PM MST | Special Weather Statement | PIH | Oneida | 24 min |
Nearby
Areal Flood Warnings in Idaho, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.